Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 47, NWS Houston/Galveston, TX

July 13, 20124 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at Jul 13, 2012, 5:27 PM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 5:27 PM CDT (22:27 UTC)
Expired
Jul 13, 2012, 7:30 PM CDT
In force
2 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Austin County, TX, Fort Bend County, TX, Harris County, TX, Waller County, TX

The radar

The Houston radar (KHGX), 96 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.5 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WGUS54 KHGX 132227
FFWHGX
TXC015-157-201-473-140030-
/O.NEW.KHGX.FF.W.0047.120713T2227Z-120714T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
527 PM CDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN FORT BEND COUNTY IN SOUTHEAST TEXAS...
  EXTREME NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  SOUTHERN WALLER COUNTY IN SOUTHEAST TEXAS...
  EXTREME SOUTHEASTERN AUSTIN COUNTY IN SOUTHEAST TEXAS...

* UNTIL 730 PM CDT

* AT 523 PM CDT...DOPPLER RADAR INDICATED A BAND OF RAPIDLY 
  DEVELOPING HEAVY RAIN ACROSS THE WARNED AREA.  FLASH FLOODING IS 
  ALREADY OCCURRING ACROSS PORTIONS OF THE AREA AND RUNOFF FROM THIS 
  HEAVY RAINFALL WILL AGGRAVATE THE FLOODING. RAINFALL RATES OF 2 TO 
  2.5 INCHES PER HOUR WILL BE LIKELY WITH THESE SLOW MOVING STORMS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PRAIRIE VIEW...BROOKSHIRE...WALLER...SIMONTON...FULSHEAR...
  PATTISON AND ORCHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 3018 9599 3005 9584 2987 9584 2963 9589
      2954 9598 2970 9602 2994 9606

$$
2 follow-up statements
382 
WGUS74 KHGX 132315
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
615 PM CDT FRI JUL 13 2012

TXC015-157-201-473-140030-
/O.CON.KHGX.FF.W.0047.000000T0000Z-120714T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORT BEND TX-HARRIS TX-WALLER TX-AUSTIN TX-
615 PM CDT FRI JUL 13 2012

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN FORT BEND...EXTREME NORTHWESTERN HARRIS...SOUTHERN
WALLER AND EXTREME SOUTHEASTERN AUSTIN COUNTIES...

AT 612 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA.  FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.

THE LITTLE MOUND CREEK AT MATHIS ROAD LOCATION REPORTED 0.24 INCH OF 
RAIN IN FIFTEEN MINUTES WITH THIS STORM.  AREAS JUST TO THE SOUTH IN 
WALLER COUNTY MAY HAVE RECEIVED BETWEEN 1 AND 2 INCHES OF RAIN IN 
THE PAST HOUR.  MUCH OF THE RAIN SHOULD FLOW INTO THE CYPRESS CREEK 
BASIN.  PERSONS NEAR CYPRESS CREEK SHOULD BE ALERT FOR SOME 
ADDITIONAL SHORT TERM RISE IN WATER LEVELS.  THE STORM HAS SHOWN 
SOME WEAKENING IN THE PAST FEW MINUTES BUT ANY RAINS WILL AGGRAVATE 
CURRENT FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRAIRIE VIEW...BROOKSHIRE...WALLER...SIMONTON...FULSHEAR...
PATTISON AND ORCHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 3018 9599 3005 9584 2987 9584 2963 9589
      2954 9598 2970 9602 2994 9606

$$

TWG
853 
WGUS74 KHGX 140030
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
730 PM CDT FRI JUL 13 2012

TXC157-201-015-473-140037-
/O.EXP.KHGX.FF.W.0047.000000T0000Z-120714T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORT BEND TX-HARRIS TX-WALLER TX-AUSTIN TX-
730 PM CDT FRI JUL 13 2012

...THE FLASH FLOOD WARNING FOR NORTHWESTERN FORT BEND...EXTREME
NORTHWESTERN HARRIS...SOUTHERN WALLER AND EXTREME SOUTHEASTERN
AUSTIN COUNTIES WILL EXPIRE AT 730 PM CDT...

THE HEAVY RAIN HAS ENDED BUT STREAMS AND RIVERS REMAIN IN FLOOD 
ACROSS PORTIONS OF THE AREA.  PLEASE REFER TO RIVER FLOOD WARNINGS 
(FLWHGX) FOR FURTHER INFORMATION ON CREEK AND STREAM CONDITIONS.

LAT...LON 3018 9599 3005 9584 2987 9584 2963 9589
      2954 9598 2970 9602 2994 9606

$$

TWG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:40 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 13, 3:40 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CDT FRI JUL 13 2012

.DISCUSSION...
SCATTERED CONVECTION HAS SHIFTED WESTWARD THIS AFTERNOON WITH THE
HEAVIEST ACTIVITY LOCATED ACROSS WESTERN BRAZORIA COUNTY AND ALONG
A LINE FROM NEAR COLUMBUS NORTHWESTWARD TO BURNET. EXPECTING THAT
COVERAGE WILL CONTINUE TO DECREASE ACROSS THE REGION THROUGH THE
EVENING HOURS ALTHOUGH ANY REMAINING THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THE FLASH FLOOD WATCH WILL REMAIN IN
EFFECT FOR MOST OF SOUTHEAST TEXAS THROUGH 9 PM THIS EVENING.

MAIN CONCERN FOR THIS FORECAST REMAINS THE POTENTIAL FOR
ADDITIONAL RAINFALL ACROSS THE REGION OVER THE WEEKEND. BOTH THE
ECMWF AND GFS RUNS FROM THIS MORNING BEGIN TO DRIFT THE UPPER
LEVEL WEAKNESS BACK TO THE WEST AND HAVE IT OVERHEAD BY LATE
SATURDAY. STILL THINK THAT SATURDAY WILL BE A RELATIVELY DRIER DAY
FOR MUCH OF THE REGION WITH THE HEAVIEST TOTALS MAINLY ACROSS OUR
EASTERN COUNTIES BUT WILL CARRY CHANCE POPS AREAWIDE THROUGH THE
AFTERNOON. WILL KEEP CHANCE POPS IN FOR SUNDAY AS WELL BUT THESE
MAY NEED TO BE RAISED AS THE TROUGH CONTINUES TO TRANSIT THE
REGION.

HEADING INTO THE EXTENDED...THE UPPER LEVEL WEAKNESS THAT HAS
PERSISTED ACROSS THE REGION WILL MOVE WELL WEST OF THE REGION AS
AN INVERTED TROUGH WITH THE UPPER LEVEL RIDGE BEGINNING TO
REESTABLISH ITSELF ACROSS THE CENTRAL PLAINS. THIS WILL HELP TO
LOWER OUR RAIN CHANCES THROUGH THE WEEK BUT WILL CONTINUE TO KEEP
SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST AS HEIGHTS WILL
REMAIN LOW ENOUGH THAT WE COULD SEE A FEW SHOWERS AND
THUNDERSTORMS DEVELOP WITH DAYTIME HEATING EACH AFTERNOON. 38

&&

.AVIATION...
ACTIVITY DECREASING ACROSS THE CWFA THIS AFTN...BUT THERE ARE STILL
SOME STORMS IN/AROUND A COUPLE OF THE AIRPORTS. WILL EXPECT MOST OF
THIS TO WANE WITH THE LOSS OF DAYTIME HEATING . OTHERWISE THE OVER-
ALL FCST PATTERN TO REMAIN THE SAME THE NEXT COUPLE OF DAYS AS THIS
UPPER TROF CONTINUES TO LINGER OVER THE STATE. NEXT SET OF TAFS ARE
LIKELY GOING TO KEEP WITH VCSH/VCTS DURING THE DAYTIME HRS AND GEN-
ERALLY VFR CONDITIONS. 41

&&

.MARINE...
NO SIGNIFICANT CHANGES TO CURRENT FCST TRENDS. A WEAK SURFACE TROUGH
WILL KEEP A LIGHT WINDS IN PLACE THROUGH THE WEEKEND.  THE LINGERING
UPPER LEVEL TROF WILL ALSO KEEP SCATTERED STORMS IN THE FCST THROUGH
THE END OF THE WEEK. BRIEF GUSTY WINDS/ELEVATED SEAS ARE POSSIBLE IN
AND NEAR THE STRONGER STORMS. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  90  73  92  74 /  30  40  20  40  30
HOUSTON (IAH)              74  90  73  91  74 /  30  40  20  40  30
GALVESTON (GLS)            82  88  82  89  82 /  30  40  20  40  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...CHAMBERS...COLORADO...FORT
     BEND...GALVESTON...HARRIS...JACKSON...LIBERTY...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...WALLER...WHARTON.

GM...NONE.
&&

DISCUSSION...38
AVIATION/MARINE...41
Hazardous weather outlook, Jul 13, 4:28 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
428 PM CDT FRI JUL 13 2012

TXZ178-179-197-199-200-210>214-226-227-235>238-142130-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-WALLER-
WASHINGTON-WHARTON-
428 PM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 9PM THIS EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MAINLY
THE WESTERN THIRD OF SOUTHEAST TEXAS THROUGH EARLY EVENING. BRIEF
HEAVY DOWNPOURS...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREATS WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WEAK UPPER LEVEL DISTURBANCE SOUTHERN LOUISIANA WILL DRIFT BACK
TO THE WEST THIS WEEKEND. WITH THIS FEATURE OVERHEAD WE WILL SEE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BOTH SATURDAY AND
SUNDAY ACROSS THE REGION. WITH SOILS ALREADY SATURATED THERE WILL
BE A RISK OF LOCALIZED FLOODING WHERE THE HEAVIEST ACTIVITY
DEVELOPS.

RAIN CHANCES WILL DECREASE BY EARLY NEXT WEEK BUT SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGHOUT
THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING FOR ONGOING
ACTIVITY ACROSS THE WESTERN THIRD OF SOUTHEAST TEXAS AND AGAIN
OVER THE WEEKEND IF HEAVY RAINFALL DEVELOPS.

TXZ163-164-176-177-195-196-198-142130-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-TRINITY-WALKER-
428 PM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY
EVENING. BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS WITH THIS
ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED BOTH
SATURDAY AND SUNDAY AS A WEAK UPPER LEVEL DISTURBANCE DRIFTS BACK
ACROSS THE REGION. WITH THE GROUND ALREADY SATURATED A THREAT FOR
LOCALIZED FLOODING WILL EXIST WHERE THE HEAVIEST ACTIVITY DEVELOPS

RAIN CHANCES WILL DECREASE BY EARLY NEXT WEEK BUT SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGHOUT
THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING FOR ONGOING
ACTIVITY ACROSS THE WESTERN THIRD OF SOUTHEAST TEXAS AND AGAIN
OVER THE WEEKEND IF HEAVY RAINFALL DEVELOPS.

In the hours before

Local storm report, Jul 13, 2:08 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
208 PM CDT FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            HOUSTON                 29.77N 95.39W
07/13/2012                   HARRIS             TX   COUNTY OFFICIAL

            HIGH WATER BLOCKING ONE LANE OF INTERSTATE 45 AT THE

            INTERSECTION WITH SCOTT STREET SOUTH OF DOWNTOWN HOUSTON.

1200 PM     FLOOD            HOUSTON                 29.77N 95.39W
07/13/2012                   HARRIS             TX   COUNTY OFFICIAL

            SEVERAL LANES OF INTERSTATE 45 AND INTERSTATE 10 NORTH
            AND EAST OF DOWNTOWN ARE IMPASSABLE DUE TO HIGH WATER.

0100 PM     FLOOD            10 NW JERSEY VILLAGE    29.97N 95.70W
07/13/2012                   HARRIS             TX   COUNTY OFFICIAL

            WATER REPORTED IN 25-50 HOMES ACROSS NORTHERN HARRIS
            COUNTY. AT LEAST 30 HIGH WATER RESCUES REPORTED.

0100 PM     FLOOD            SPRING                  30.06N 95.38W
07/13/2012                   HARRIS             TX   COUNTY OFFICIAL

            WATER REPORTED IN 8-10 HOMES IN SOUTHERN MONTGOMERY
            COUNTY NEAR SPRING CREEK.

0100 PM     FLOOD            2 NE HEMPSTEAD          30.11N 96.06W
07/13/2012                   WALLER             TX   COUNTY OFFICIAL

            WATER REPORTED IN SEVERAL HOMES.

&&

PKUHN
Special weather statement, Jul 13, 3:12 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
312 PM CDT FRI JUL 13 2012

TXZ236-237-132100-
MATAGORDA TX-BRAZORIA TX-
312 PM CDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MATAGORDA AND
SOUTHWESTERN BRAZORIA COUNTIES UNTIL 400 PM CDT...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BRAZORIA...OR 7 MILES
SOUTHEAST OF SWEENY...MOVING WEST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE JACKSON...CLUTE...WEST COLUMBIA...SWEENY...RICHWOOD...
BRAZORIA...WILD PEACH VILLAGE...JONES CREEK AND BAILEY'S PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2899 9589 2917 9585 2923 9558 2905 9537
      2890 9538 2888 9581
TIME...MOT...LOC 2011Z 101DEG 14KT 2900 9558

#!KP!
Special weather statement, Jul 13, 3:20 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 PM CDT FRI JUL 13 2012

TXZ210-211-132100-
AUSTIN TX-COLORADO TX-
320 PM CDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN AUSTIN AND
CENTRAL COLORADO COUNTIES UNTIL 400 PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR COLUMBUS...MOVING SOUTHWEST AT
10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. HEAVY DOWNPOURS WITH RAINFALL RATES OF 1
TO 2 INCHES PER HOUR WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2987 9635 2962 9639 2942 9648 2943 9664
      2959 9679
TIME...MOT...LOC 2015Z 48DEG 8KT 2963 9651

#!KP!
Special weather statement, Jul 13, 4:45 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
445 PM CDT FRI JUL 13 2012

TXZ211-212-226-227-132230-
FORT BEND TX-AUSTIN TX-WHARTON TX-WALLER TX-
445 PM CDT FRI JUL 13 2012

...SPECIAL WEATHER STATEMENT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SIMONTON...OR 6 MILES
SOUTHWEST OF BROOKSHIRE...MOVING SOUTHEAST AT 5 MPH. STRONG STORMS
WILL LIKELY DEVELOP FROM SOUTH OF MONAVILLE TO BROOKSHIRE TO NEAR
EAST BERNARD.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROOKSHIRE...EAST BERNARD...WALLIS...SIMONTON...FULSHEAR...
PATTISON AND ORCHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2988 9605 2985 9590 2969 9577 2950 9597
      2953 9614
TIME...MOT...LOC 2141Z 310DEG 5KT 2970 9600

#!KP!

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:11 AM CDTRiver Flood WarningHGXHarris, Montgomery3 days
Jul 13, 5:34 AM CDTRiver Flood WarningHGXHarris, Montgomery4 hr
Jul 13, 5:34 AM CDTRiver Flood WarningHGXHarris, Liberty4 hr
Jul 13, 9:01 AM CDTRiver Flood WarningHGXBrazoria26 hr
Jul 13, 9:56 AM CDTAreal Flood AdvisoryHGXHarris, Waller2 hr
Jul 13, 11:20 AM CDTRiver Flood WarningHGXHarris23 hr
Jul 13, 11:24 AM CDTAreal Flood AdvisoryHGXHarris, Waller111 min
Jul 13, 11:43 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty, Montgomery, Waller3 hr
Jul 13, 1:07 PM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery, San Jacinto53 min
Jul 13, 1:16 PM CDTSpecial Marine WarningHGX44 min
Jul 13, 2:06 PM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker114 min
Jul 13, 3:12 PM CDTSpecial Weather StatementHGXBrazoria48 min
Jul 13, 3:20 PM CDTSpecial Weather StatementHGXColorado40 min
Jul 13, 3:25 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado35 min
Jul 13, 3:53 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Wharton66 min
Jul 13, 4:20 PM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Waller, Washington55 min
Jul 13, 4:45 PM CDTSpecial Weather StatementHGXFort Bend45 min
Jul 13, 4:56 PM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Waller, Wharton64 min
Jul 13, 5:43 PM CDTSpecial Weather StatementHGXWaller47 min
Jul 13, 6:09 PM CDTSpecial Weather StatementHGXWharton51 min

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.